An abstract Nash–Moser theorem with parameters and applications to PDEs
Annales de l'I.H.P. Analyse non linéaire, Volume 27 (2010) no. 1, pp. 377-399.

We prove an abstract Nash–Moser implicit function theorem with parameters which covers the applications to the existence of finite dimensional, differentiable, invariant tori of Hamiltonian PDEs with merely differentiable nonlinearities. The main new feature of the abstract iterative scheme is that the linearized operators, in a neighborhood of the expected solution, are invertible, and satisfy the “tame” estimates, only for proper subsets of the parameters. As an application we show the existence of periodic solutions of nonlinear wave equations on Riemannian Zoll manifolds. A point of interest is that, in presence of possibly very large “clusters of small divisors”, due to resonance phenomena, it is more natural to expect solutions with only Sobolev regularity.

@article{AIHPC_2010__27_1_377_0,
     author = {Berti, M. and Bolle, P. and Procesi, M.},
     title = {An abstract {Nash{\textendash}Moser} theorem with parameters and applications to {PDEs}},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     pages = {377--399},
     publisher = {Elsevier},
     volume = {27},
     number = {1},
     year = {2010},
     doi = {10.1016/j.anihpc.2009.11.010},
     zbl = {1203.47038},
     mrnumber = {2580515},
     language = {en},
     url = {http://archive.numdam.org/articles/10.1016/j.anihpc.2009.11.010/}
}
TY  - JOUR
AU  - Berti, M.
AU  - Bolle, P.
AU  - Procesi, M.
TI  - An abstract Nash–Moser theorem with parameters and applications to PDEs
JO  - Annales de l'I.H.P. Analyse non linéaire
PY  - 2010
DA  - 2010///
SP  - 377
EP  - 399
VL  - 27
IS  - 1
PB  - Elsevier
UR  - http://archive.numdam.org/articles/10.1016/j.anihpc.2009.11.010/
UR  - https://zbmath.org/?q=an%3A1203.47038
UR  - https://www.ams.org/mathscinet-getitem?mr=2580515
UR  - https://doi.org/10.1016/j.anihpc.2009.11.010
DO  - 10.1016/j.anihpc.2009.11.010
LA  - en
ID  - AIHPC_2010__27_1_377_0
ER  - 
%0 Journal Article
%A Berti, M.
%A Bolle, P.
%A Procesi, M.
%T An abstract Nash–Moser theorem with parameters and applications to PDEs
%J Annales de l'I.H.P. Analyse non linéaire
%D 2010
%P 377-399
%V 27
%N 1
%I Elsevier
%U https://doi.org/10.1016/j.anihpc.2009.11.010
%R 10.1016/j.anihpc.2009.11.010
%G en
%F AIHPC_2010__27_1_377_0
Berti, M.; Bolle, P.; Procesi, M. An abstract Nash–Moser theorem with parameters and applications to PDEs. Annales de l'I.H.P. Analyse non linéaire, Volume 27 (2010) no. 1, pp. 377-399. doi : 10.1016/j.anihpc.2009.11.010. http://archive.numdam.org/articles/10.1016/j.anihpc.2009.11.010/

[1] D. Bambusi, J.M. Delort, B. Grebert, J. Szeftel, Almost global existence for Hamiltonian semilinear Klein–Gordon equations with small Cauchy data on Zoll manifolds, Comm. Pure Appl. Math. 60 no. 11 (2007), 1665-1690 | MR | Zbl

[2] M. Berti, Nonlinear Oscillations in Hamiltonian PDEs, Progr. Nonlinear Differential Equations Appl. vol. 74, Birkhäuser, Boston (2007) | Zbl

[3] M. Berti, P. Bolle, Cantor families of periodic solutions of wave equations with C k nonlinearities, NoDEA 15 (2008), 247-276 | MR | Zbl

[4] M. Berti, P. Bolle, Sobolev periodic solutions of nonlinear wave equations in higher spatial dimensions, Archive for Rational Mechanics and Analysis, published on line 21-1-2009 | MR | Zbl

[5] M. Berti, M. Procesi, Nonlinear wave and Schrödinger equations on compact Lie groups and homogeneous spaces, preprint, 2009 | MR | Zbl

[6] A. Besse, Manifolds all of whose Geodesics are Closed, Results in Mathematics and Related Areas, vol. 93, Springer-Verlag, Berlin/New York (1978) | MR | Zbl

[7] J. Bourgain, Construction of quasi-periodic solutions for Hamiltonian perturbations of linear equations and applications to nonlinear PDE, Int. Math. Res. Not. 11 (1994), 475-497 | MR | Zbl

[8] J. Bourgain, Construction of periodic solutions of nonlinear wave equations in higher dimension, Geom. Funct. Anal. 5 (1995), 629-639 | EuDML | MR | Zbl

[9] J. Bourgain, Quasi-periodic solutions of Hamiltonian perturbations of 2D linear Schrödinger equations, Ann. of Math. 148 (1998), 363-439 | MR | Zbl

[10] J. Bourgain, Green's Function Estimates for Lattice Schrödinger Operators and Applications, Ann. of Math. Stud. vol. 158, Princeton University Press, Princeton (2005) | MR | Zbl

[11] L. Chierchia, J. You, KAM tori for 1D nonlinear wave equations with periodic boundary conditions, Comm. Math. Phys. 211 (2000), 497-525 | MR | Zbl

[12] Y. Colin De Verdière, Sur le spectre des opérateurs elliptiques à bicaractéristiques toutes périodiques, Comment. Math. Helv. 54 (1979), 508-522 | EuDML | MR | Zbl

[13] W. Craig, Problèmes de petits diviseurs dans les équations aux dérivées partielles, Panor. Syntheses vol. 9, Société Mathématique de France, Paris (2000) | MR

[14] W. Craig, C.E. Wayne, Newton's method and periodic solutions of nonlinear wave equation, Comm. Pure Appl. Math. 4 (1993), 1409-1498 | MR | Zbl

[15] L.H. Eliasson, S. Kuksin, KAM for the nonlinear Schrödinger equation, Annals of Math., in press | MR

[16] G. Gentile, V. Mastropietro, Construction of periodic solutions of nonlinear wave equations with Dirichlet boundary conditions by the Lindstedt series method, J. Math. Pures Appl. (9) 83 no. 8 (2004), 1019-1065 | MR | Zbl

[17] G. Gentile, V. Mastropietro, M. Procesi, Periodic solutions for completely resonant nonlinear wave equations, Comm. Math. Phys. 256 no. 2 (2005), 437-490 | MR | Zbl

[18] G. Gentile, M. Procesi, Periodic solutions for a class of nonlinear partial differential equations in higher dimension, Comm. Math. Phys. 289 no. 3 (2009), 863-906 | MR | Zbl

[19] G. Iooss, P. Plotnikov, J. Toland, Standing waves on an infinitely deep perfect fluid under gravity, Arch. Ration. Mech. Anal. 177 no. 3 (2005), 367-478 | MR | Zbl

[20] R.S. Hamilton, The inverse function theorem of Nash and Moser, Bull. Amer. Math. Soc. (N.S.) 7 (1982), 65-222 | MR | Zbl

[21] L. Hörmander, On the Nash Moser implicit function theorem, Ann. Acad. Sci. Fenn. Ser. A I Math. 10 (1985), 255-259 | MR | Zbl

[22] S. Kuksin, Hamiltonian perturbations of infinite-dimensional linear systems with imaginary spectrum, Funktsional. Anal. i Prilozhen. 21 (1987), 22-37 | MR | Zbl

[23] S. Kuksin, Analysis of Hamiltonian PDEs, Oxford Lecture Ser. Math. Appl. vol. 19, Oxford University Press (2000) | MR

[24] J. Moser, A new technique for the construction of solutions of nonlinear differential equations, Proc. Natl. Acad. Sci. 47 (1961), 1824-1831 | MR | Zbl

[25] J. Moser, A rapidly convergent iteration method and non-linear partial differential equations I & II, Ann. Sc. Norm. Super. Pisa (3) 20 (1966), 265-315 | EuDML | Numdam | MR | Zbl

[26] J. Pöschel, Integrability of Hamiltonian systems on Cantor sets, Comm. Pure Appl. Math. 35 (1982), 653-695 | MR | Zbl

[27] J. Pöschel, A KAM-theorem for some nonlinear PDEs, Ann. Sc. Norm. Super. Pisa Cl. Sci. 23 (1996), 119-148 | EuDML | Numdam | MR | Zbl

[28] D. Salamon, E. Zehnder, KAM theory in configuration space, Comment. Math. Helv. 64 (1989), 84-132 | EuDML | MR | Zbl

[29] E. Wayne, Periodic and quasi-periodic solutions of nonlinear wave equations via KAM theory, Comm. Math. Phys. 127 (1990), 479-528 | MR | Zbl

[30] E. Zehnder, Generalized implicit function theorems with applications to some small divisors problems I–II, Comm. Pure Appl. Math. 28 (1975), 91-140, Comm. Pure Appl. Math. 29 (1976), 49-113 | MR | Zbl

Cited by Sources: